Simponi, methotrexate sore throat and fatigue

lynnemarie1123
lynnemarie1123 Member Posts: 295
edited 29. Dec 2016, 04:59 in Living with Arthritis archive
Merry Christmas all

Quick question x:lol:

I have taken my 3rd monthly simsoni biologic injection took at the start of dc. Consultant now prescribed methotrexate too. Only small amount 4 x 2.5 mg per week. Then folic acid.

Now I am feeling the benefits from the meds( biologic I think) less pain, maybe sleeping easier etc. Swelling reduced.

Have dizzy spells from biologic but nothing major.

However since mtx I feel pants!! I have a major sore throat and it's v dry. Feel like someone is pressing on my chest, the mornings are worst andif I dare to have a cat nap my throatis awful. I am not sleeping brilliantly. Average 4-5 hours. I work in a primary school so know that the past month or so has been hectic plus it's the season esp with 2 children and hubby at home. However it's the school holidays now but I have no energy to do anything! And I'm running out of days fast!

My question is is this normal?
I'm awaiting the helpline to contact me tomorrow to discuss this with me. x:oops:

Comments

  • stickywicket
    stickywicket Member Posts: 26,280
    edited 30. Nov -1, 00:00
    Different people get different reactions to meds. I hope your helpline do contact you as they are the people to ask.

    From my, very limited, knowledge methotrexate doesn't give anyone a sore throat but, if you are harbouring any kind of virus or infection, any DMARD will make it a longer process to get better. Working with children you must be subject to a lot of bugs etc. Fastidious hand hygiene is the only - partial - answer.

    Please let us know how you got on.
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • lynnemarie1123
    lynnemarie1123 Member Posts: 295
    edited 30. Nov -1, 00:00
    Thankyou both.

    Rhumy nurse advised not taking mtx for 2 weeks to allow my body to heal, I was struggling with a virus , took my biologic one day then the following day had mtx so taking 2 immunosuppressant on consecutive days is never good esp when struggling with a virus xx

    Feel much better already x have lots more energy more energy x
  • moderator
    moderator Moderator Posts: 4,086
    edited 30. Nov -1, 00:00
    Hi lynnemarie1123,
    thank you for the update, I'm glad that you have been given some advice on the best course of action and I'm delighted that it's already having an effect on you. A virus makes everybody feel grotty let alone somebody taking immune suppressing drugs, no wonder you felt so awful. I hope you recover soon, keep us up-to-date on your progress.
    Best wishes
    Sharon
  • stickywicket
    stickywicket Member Posts: 26,280
    edited 30. Nov -1, 00:00
    That's good.

    As these meds work by suppressing our over-active immune systems it stands to reason that we are more susceptible to viruses and will find it harder to shake them off. I just don't meth if I think I have something lurking but I've been on it for about 16 years. It's harder for you on a new med.
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran